Texas, 2012Flash Flooding in Texas, February 18, 2012
February 18, 2012 · NWS EWX · 3 events in 3 counties and zones
A 500mb low opened into a trough and moved across northern Mexico while a surface low developed along a frontal boundary over the Texas coast. This caused showers and thunderstorms which produced heavy rainfall across the eastern half of South Central Texas and led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 500mb low opened into a trough and moved across northern Mexico while a surface low developed along a frontal boundary over the Texas coast. This caused showers and thunderstorms which produced heavy rainfall across the eastern half of South Central Texas and led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 17, 11:27 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 17, 11:27 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CST FRI FEB 17 2012
.AVIATION...
RAIN EVENT WILL CONTINUE THROUGH TONIGHT AND INTO SAT. CIGS WILL
BE IFR/LIFR THROUGH TONIGHT AND SAT MORNING. RA WILL BECOME MORE
STEADY OVER THE NEXT FEW HOURS. VIS WILL BE LOWER IN RA. WINDS WILL
BE BECOME STRONG AND GUSTY BEHIND A COLD FRONT SAT LATE MORNING
AND CONTINUE THROUGH THE AFTERNOON. CIGS WILL START TO IMPROVE TOWARD
THE END OF THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1122 PM CST FRI FEB 17 2012/
UPDATE...
CONTINUED TRENDS WITH ONGOING FORECASTS. THE LOW LATE THIS EVENING
WAS NEAR THE BIG BEND...AND IS FORECAST TO MOVE ACROSS SOUTH
CENTRAL TEXAS SATURDAY MORNING AND BECOME MORE OF AN OPEN WAVE
TROF AT 700 TO 300 HPA OVER EASTERN TEXAS LATE SATURDAY. RAIN
OVER SOUTH CENTRAL TEXAS WILL TRACK SLOWLY EAST AND NORTHEAST
ACROSS SOUTH CENTRAL TEXAS TONIGHT AND SATURDAY MORNING...
WITH SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH CONTINUES
THROUGH NOON SATURDAY MORNING...FOR THE FOLLOWING COUNTIES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE...
FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...WILSON...LLANO...BURNET...
BLANCO...GILLESPIE...KERR...AND BANDERA.
AS THE LOW BEGINS TO MOVE EAST OF SOUTH CENTRAL TEXAS FROM THE
AFTERNOON TO EVENING SATURDAY...DECREASING RAIN CHANCES FROM THE
WEST ARE EXPECTED FROM THE AFTERNOON TO EARLY EVENING ON
SATURDAY. STILL EXPECT BREEZY NORTHWEST WINDS IN WAKE OF THE
LOW SATURDAY AFTERNOON.
A BRIEF PERIOD OF DRIER CONDITIONS SATURDAY NIGHT AND SUNDAY
WILL BE QUICKLY FOLLOWED BY INCREASING CLOUDS SUNDAY NIGHT AND
MONDAY...WITH RAIN POSSIBLE MONDAY NIGHT AND TUESDAY OF NEXT WEEK.
DRIER WEATHER IS EXPECTED TO FOLLOW ON WEDNESDAY THROUGH FRIDAY
OF NEXT WEEK.
PREV DISCUSSION... /ISSUED 832 PM CST FRI FEB 17 2012/
UPDATE...
CONTINUED TRENDS WITH ONGOING FORECASTS. THIS EVENING THE LOW WAS
NEAR THE BIG BEND...AND IS FORECAST TO MOVE ACROSS SOUTH CENTRAL
TEXAS SATURDAY MORNING AND BECOME MORE OF AN OPEN WAVE TROF AT
700 TO 300 HPA OVER EASTERN TEXAS LATE SATURDAY. ANOTHER WAVE OF
RAIN FROM WEST OF ROCKSPRINGS TO DEL RIO AND EXTENDING TO THE
SOUTH WILL CONTINUE TO DEVELOP EASTWARD ACROSS SOUTH CENTRAL
TEXAS TONIGHT AND SATURDAY MORNING. THIS WILL BRING ANOTHER
WAVE OF RAIN...WITH SHOWERS AND THUNDERSTORMS. WILL KEEP
FLASH FLOOD WATCH THROUGH SATURDAY MORNING...WITH THE WATCH
EXPIRING AT NOON ON SATURDAY. THE FLASH FLOOD WATCH THROUGH NOON
SATURDAY IS FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO...GONZALES...
GUADALUPE...HAYS...KARNES...LAVACA...LEE...MEDINA...TRAVIS...
WILLIAMSON...AND WILSON.
AS THE LOW BEGINS TO MOVE EAST OF SOUTH CENTRAL TEXAS FROM THE
AFTERNOON TO EVENING SATURDAY...DECREASING RAIN CHANCES FROM THE
WEST ARE EXPECTED FROM THE AFTERNOON TO EARLY EVENING ON
SATURDAY. STILL EXPECT BREEZY NORTHWEST WINDS IN WAKE OF THE
LOW SATURDAY AFTERNOON.
A BRIEF PERIOD OF DRIER CONDITIONS SATURDAY NIGHT AND SUNDAY
WILL BE QUICKLY FOLLOWED BY INCREASING CLOUDS SUNDAY NIGHT AND
MONDAY...WITH RAIN POSSIBLE MONDAY NIGHT AND TUESDAY OF NEXT WEEK.
DRIER WEATHER IS EXPECTED TO FOLLOW ON WEDNESDAY THROUGH FRIDAY
OF NEXT WEEK.
PREV DISCUSSION... /ISSUED 312 PM CST FRI FEB 17 2012/
DISCUSSION...
THE UPPER LOW SYSTEM ASSOCIATED WITH TONIGHT'S RAIN EVENT IS
SPINNING ACROSS NORTH CENTRAL MEXICO WHILE MOVING EAST. THIS UPPER
SYSTEM IS FORECAST TO CONTINUE MOVING TO THE EAST AND THEN EAST
NORTHEAST AS IT WEAKENS AND BECOME AN ELONGATED SW/NE ORIENTED
WAVE SATURDAY MORNING.
AT THE SURFACE...A WEAK SURFACE RIDGE ACROSS THE GULF OF MEXICO IS
PRODUCING AN EAST NORTHEAST FLOW ACROSS SOUTH CENTRAL TEXAS THIS
AFTERNOON BUT THIS WILL CHANGE LATER THIS AFTERNOON/EARLY EVENING
AS THE HIGH PRESSURE RIDGE CONTINUES TO WEAKEN. A CYCLOGENESIS/LOW
PRESSURE AREA IS FORECAST TO BUILD LATE THIS EVENING/OVERNIGHT
ACROSS DEEP TEXAS AND MOVE ALONG THE SOUTHEAST TEXAS COAST. AT
THAT TIME...A SOUTHERLY FLOW WILL BE IN PLACE BRINGING RICH GULF
MOISTURE TO THE COASTAL PLAINS AND PARTS OF SOUTH CENTRAL TEXAS
FOR THAT PERIOD. WITH THIS SCENARIO...WE ARE LOOKING TO EXPERIENCE
HEAVY RAINS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS OVERNIGHT AND EARLY SATURDAY...ESPECIALLY ACROSS THE
EASTERN HALF OF CWFA. HOWEVER...RESIDENTS AND VISITORS ACROSS THE
HILL COUNTRY AND ADJACENT AREAS SHOULD MONITOR WEATHER CONDITIONS
CLOSELY AS A BAND OF HEAVY RAINS IS EXPECTED TO AFFECT THAT AREA
AROUND 2 TO 4 AM. WITH SOILS REMAINING MOSTLY SATURATED FROM THE
RECENT TWO EPISODES OF HEAVY RAINS...RUNOFF WILL BE RAPID LEADING
TO FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE
EXPECTED WITH ISOLATED TOTALS NEAR 5 INCHES. THEREFORE...A FLASH
FLOOD WATCH IS IN EFFECT FROM 6PM THIS EVENING TO 9AM SATURDAY.
RAINS WILL END FROM WEST TO EAST SATURDAY AFTERNOON AS BOTH UPPER
SYSTEM AND SURFACE COASTAL LOW MOVE NORTHEAST AND AWAY FROM SOUTH
CENTRAL TEXAS. SOME LIGHT RAIN IS EXPECTED ACROSS THE HILL COUNTRY
LATE SATURDAY AFTERNOON/EARLY EVENING AS WRAP-AROUND MOISTURE
FROM THE UPPER SYSTEM MOVE OVER THAT AREA.
A NORTHWEST TO WEST FLOW ALOFT WILL KEEP SOUTH CENTRAL TEXAS
RELATIVE DRY FOR THE SECOND PART OF THIS UPCOMING WEEKEND INTO
EARLY NEXT WEEK. HOWEVER...SURFACE SOUTHERLY FLOW WILL KEEP
LINGERING MOISTURE AROUND FOR PARTLY CLOUDY SKIES OVER SOUTH
CENTRAL TEXAS SUNDAY AND MONDAY. ON TUESDAY...A COLD FRONT IS
FORECAST TO MOVE ACROSS THE AREA AND PRODUCE ISOLATED TO SCATTERED
SHOWERS MAINLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL
TEXAS...FOLLOWED BY DRY WEATHER CONDITIONS ON WEDNESDAY AND
THURSDAY WITH A DRY COLD FRONT ANTICIPATED TO CROSS OUR REGION ON
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 51 57 43 64 42 / 100 70 - 0 -
AUSTIN BERGSTROM INTL AIRPORT 51 57 40 64 40 / 100 70 - 0 -
NEW BRAUNFELS MUNI AIRPORT 52 59 41 64 41 / 100 70 - 0 -
BURNET MUNI AIRPORT 49 54 38 63 41 / 100 70 10 0 -
DEL RIO INTL AIRPORT 51 66 44 65 45 / 90 30 0 0 -
GEORGETOWN MUNI AIRPORT 51 55 40 62 40 / 100 70 10 0 -
HONDO MUNI AIRPORT 52 62 39 64 42 / 100 50 0 0 -
SAN MARCOS MUNI AIRPORT 52 58 41 64 41 / 100 70 - 0 -
LA GRANGE - FAYETTE REGIONAL 54 62 43 64 44 / 100 70 - 0 -
SAN ANTONIO INTL AIRPORT 53 61 44 65 45 / 100 60 - 0 -
STINSON MUNI AIRPORT 53 63 43 65 44 / 100 50 - 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.
&&
MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...08
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Feb 17, 4:31 AM CST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CST FRI FEB 17 2012
TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
431 AM CST FRI FEB 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 9 AM
SATURDAY MORNING ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A
STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS TEXAS TONIGHT
INTO SATURDAY. MEANWHILE...A SURFACE LOW WILL DEVELOP ALONG THE TEXAS
COASTAL BEND AND THEN MOVE EAST ALONG THE GULF COAST. THESE FEATURES
WILL INTERACT WITH A VERY MOIST AIRMASS ACROSS SOUTH CENTRAL TEXAS AND
PRODUCE LOCALLY HEAVY RAINS MAINLY ACROSS THE EASTERN PARTS OF SOUTH
CENTRAL TEXAS. SINCE SOILS ARE STILL MOSTLY SATURATED FROM RAINFALL
EARLIER THIS WINTER...RUNOFF MAY QUICKLY LEAD TO FLASH FLOODING. RAPID
RISES ON RIVERS...CREEKS...AND STREAMS ARE ALSO POSSIBLE. NORMALLY
DRY OR LOW FLOWING CREEKS AND STREAMS MAY QUICKLY BE INUNDATED
WITH RAINFALL AND BECOME DEATH TRAPS. THE HIGHEST AVERAGE RAINFALL
TOTALS...AND THEREFORE GREATEST THREAT FOR FLASH FLOODING...ARE
EXPECTED ACROSS AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM
HONDO TO SPRING BRANCH TO GEORGETOWN. HOWEVER...ISOLATED VERY
HEAVY RAINFALL IS POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM FRIDAY NIGHT UNTIL 9 AM
SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT THROUGH SATURDAY MORNING.
In the hours before
Special weather statement, Feb 18, 12:34 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CST SAT FEB 18 2012
TXZ203-204-218-219-180700-
FRIO-MEDINA-UVALDE-ZAVALA-
1234 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ZAVALA...
NORTHWESTERN FRIO...EXTREME SOUTHEASTERN UVALDE AND SOUTHWESTERN
MEDINA COUNTIES UNTIL 100 AM CST...
AT 1231 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FRIO TOWN...OR 18 MILES NORTHWEST OF
PEARSALL...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
YANCEY...
MOORE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 18, 1:05 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 AM CST SAT FEB 18 2012
TXZ204-205-220-180730-
ATASCOSA-BEXAR-MEDINA-
105 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ATASCOSA...
SOUTHWESTERN BEXAR AND SOUTHEASTERN MEDINA COUNTIES UNTIL 130 AM
CST...
AT 102 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BIRY...OR 7 MILES NORTHWEST OF DEVINE...
MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CASTROVILLE...
DUNLAY...
NATALIA...
NOONAN...
BADER...
PEARSON...
LYTLE...
LACOSTE...
RIO MEDINA...
SOMERSET...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 18, 1:14 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 AM CST SAT FEB 18 2012
TXZ205>207-180745-
BEXAR-COMAL-GUADALUPE-
114 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...NORTHERN BEXAR AND
WESTERN GUADALUPE COUNTIES UNTIL 145 AM CST...
AT 109 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GARDEN RIDGE...OR 9 MILES
NORTHWEST OF UNIVERSAL CITY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW BRAUNFELS...
CANYON LAKE DAM...
SOLMS...
STARTZVILLE...
GRUENE...
CANYON CITY...
SATTLER...
FREIHEIT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 18, 1:20 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 AM CST SAT FEB 18 2012
TXZ191-205>208-180745-
BEXAR-CALDWELL-COMAL-GUADALUPE-HAYS-
120 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COMAL...EXTREME EASTERN
BEXAR...SOUTHWESTERN CALDWELL...SOUTHERN HAYS AND NORTHERN GUADALUPE
COUNTIES UNTIL 145 AM CST...
AT 119 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CIBOLO...OR 7 MILES EAST OF UNIVERSAL
CITY...MOVING NORTHEAST AT 60 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW BRAUNFELS...
SEGUIN...
SAN MARCOS...
MCQUEENEY...
GERONIMO...
ZORN...
KINGSBURY...
STAPLES...
MARTINDALE...
FENTRESS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, Feb 18, 1:36 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL CIBOLO 29.57N 98.23W
02/18/2012 E0.25 INCH GUADALUPE TX PUBLIC
MEDIA RELAYED REPORT OF PEA SIZE HAIL IN CIBOLO.
&&
EVENT NUMBER EWX1200093
CJMSpecial weather statement, Feb 18, 1:39 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 AM CST SAT FEB 18 2012
TXZ191-206>208-180800-
CALDWELL-COMAL-GUADALUPE-HAYS-
139 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...WESTERN CALDWELL...HAYS
AND GUADALUPE COUNTIES UNTIL 200 AM CST...
AT 136 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SPRING BRANCH...OR 8 MILES
SOUTHWEST OF CANYON LAKE DAM...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CANYON LAKE DAM...
SAN MARCOS...
WIMBERLEY...
DRIPPING SPRINGS...
LOCKHART...
GERONIMO...
ZORN...
FISCHER...
STAPLES...
FENTRESS...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Flash Flood, Bexar
- When
- February 18, 1:48 AM CST
- Where
- Bexar County, 1.39 mi WSW of Longhorn to 1.16 mi ENE of Cementville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.510, -98.450
Thunderstorms produced heavy rain which caused flash flooding and closed Cave Lane and Kenilworth Boulevard in San Antonio. Rainfall totals in the area ranged from 1.5 to 2.5 inches.
Flash Flood, Llano
- When
- February 18, 1:50 AM CST
- Where
- Llano County, Llano to 2.51 mi W of Llano
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.750, -98.670
Thunderstorms produced heavy rain which caused flash flooding and closed several roads southwest of Llano including West Sandstone Road and RR 2323.
Flash Flood, Travis
- When
- February 18, 3:15 AM CST
- Where
- Travis County, 1.38 mi W of Pleasant Hill to 1.64 mi NNE of Vinson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.202, -97.803
Thunderstorms produced heavy rain which caused flash flooding and closed numerous roads in southern Austin including the 5200 block of Joe Tanner Lane, the 5000 block of Wasson Road, the 6800 block of Old Bee Caves Road, and the 10000 block of David Moore Drive. Rainfall totals in the area ranged from 1.9 to 2.8 inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, February 18 to 19, 2012$201,000 · 1.75 in hail · 33 events
- Flash Flooding and Flooding in Mississippi, February 18, 2012$595,000 · 8 events
- Tornadoes and Flash Flood in Louisiana, February 18, 2012$322,000 · EF0 · 11 events
- Damaging Winds in Mississippi, February 18, 2012$68,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Louisiana, February 18, 2012$57,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, February 18, 2012$53,000 · 61 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, February 18, 2012$40,000 · 61 kt wind · 7 events
- Flash Flooding and Damaging Winds in Florida, February 18 to 19, 2012$8,000 · 52 kt wind · 24 events
- Hail and Damaging Winds in Alabama, February 18 to 19, 2012$8,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Mississippi, February 18, 2012$8,000 · 1.75 in hail · 3 events
- Damaging Winds in Georgia, February 18, 201260 kt wind · 3 events
- Heavy Snow in Washington, February 18, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357569, 357571, 357570.